MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SCARF ANGLED CANN DRILLBIT 2MM; INSTRUMENT, TRAUMA

ZIMMER BIOMET, INC. SCARF ANGLED CANN DRILLBIT 2MM; INSTRUMENT, TRAUMA
Catalog Number PA248
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection of the loaner kit in the warehouse, the device arrived with the tip broken.It is unknown when or how the device broke.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Report source foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6 visual examination of the provided picture identified the part is bent.However, as the device was not returned no further visual and dimensional evaluations could not be performed.Medical records were not provided.Review of complaint history found no additional related issues for this item and the reported part and lot combination.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code - mechanical (g04) ¿ drill.Visual examination of the returned product identified the part is bent and split/fractured along the manufacturing cuts.The root cause of the previous investigation has not changed and remains unable to be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SCARF ANGLED CANN DRILLBIT 2MM
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13552404
Report Number0001825034-2022-00373
Device Sequence Number14708411
Product Code LXH
UDI-Device Identifier00887868117930
UDI-Public(01)00887868117930(10)5232045
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPA248
Device Lot Number5232045
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer03/31/2022
07/03/2023
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date04/01/2022
07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexPrefer Not To Disclose